Jacobi-Davidson methods for polynomial two-parameter eigenvalue problems

M.E. Hochstenbach, A. Muhic, Bor Plestenjak

Research output: Contribution to journalArticleAcademicpeer-review

7 Citations (Scopus)
4 Downloads (Pure)

Abstract

We propose Jacobi–Davidson type methods for polynomial two-parameter eigenvalue problems (PMEP). Such problems can be linearized as singular two-parameter eigenvalue problems, whose matrices are of dimension k(k+1)n/2k(k+1)n/2, where kk is the degree of the polynomial and nn is the size of the matrix coefficients in the PMEP. When k2nk2n is relatively small, the problem can be solved numerically by computing the common regular part of the related pair of singular pencils. For large k2nk2n, computing all solutions is not feasible and iterative methods are required. When kk is large, we propose to linearize the problem first and then apply Jacobi–Davidson to the obtained singular two-parameter eigenvalue problem. The resulting method may for instance be used for computing zeros of a system of scalar bivariate polynomials close to a given target. On the other hand, when kk is small, we can apply a Jacobi–Davidson type approach directly to the original matrices. The original matrices are projected onto a low-dimensional subspace, and the projected polynomial two-parameter eigenvalue problems are solved by a linearization. Keywords: Polynomial two-parameter eigenvalue problem (PMEP); Jacobi–Davidson; Singular generalized eigenvalue problem; Bivariate polynomial equations; Determinantal representation; Delay differential equations (DDEs)
Original languageEnglish
Pages (from-to)251-263
JournalJournal of Computational and Applied Mathematics
Volume288
DOIs
Publication statusPublished - 2015

Fingerprint Dive into the research topics of 'Jacobi-Davidson methods for polynomial two-parameter eigenvalue problems'. Together they form a unique fingerprint.

Cite this